California, 2003

Wildfire in California, July 7, 2003

July 7, 2003 · NWS SGX · 1 event in 1 county or zone

A brush fire burned 25 acres near clusters of homes in the Del-Cerro area.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A brush fire burned 25 acres near clusters of homes in the Del-Cerro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 7, 1:30 PM PST, 1 hour 30 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PDT MON JUL 7 2003

.SYNOPSIS...HIGH PRESSURE WILL INCREASE THIS WEEK...BRINGING A
WARMING TREND AND A DECREASE TO MARINE LAYER CLOUDINESS. THE CLOUDS
WILL ONLY APPEAR VERY NEAR THE COAST BY WEDNESDAY. A MINOR COOLING
TREND IS EXPECTED EARLY NEXT WEEK.

.DISCUSSION...COASTAL EDDY AND FAIRLY DEEP MARINE LAYER THIS MORNING
PUT CLOUDS NEARLY INTO ALL AREAS WEST OF MTNS. THE CLOUDS CLEARED TO
THE COAST RAPIDLY. WEAK SHORTWAVE MOVED THROUGH LAST NIGHT TO HELP
SPIN UP EDDY...BUT HAS NOW RETREATED AND HEIGHTS ARE BUILDING.
INVERSION WILL BECOME MORE SHALLOW TONIGHT AND ONLY WESTERNMOST
VALLEY AREAS WILL GET CLOUDS TONIGHT. SOME AFTERNOON AND EVE WINDS
IN MTN AND DESERT MARGINS MAINLY TONIGHT. THE UPPER HIGH BUILDS OVER
THE 4 CORNERS AREA BUT FLOW ALOFT REMAINS DRY FROM THE SOUTH OR
SOUTHWEST THROUGH FRI. FOG WILL STAY VERY NEAR THE COAST WED THROUGH
THE WEEKEND AND MAY NOT BE UNIFORM COVERAGE...ALTHOUGH A STRONG
INVERSION MAY HELP THE FOG STICK TO BEACHES. BELIEVE THE AIR MASS
AND THE HIGH WILL BE SUFFICIENT TO CLEAR THINGS OUT FOR THE MOST
PART AT THE COAST. HOT ALL AREAS EXCEPT NEAR THE COAST INTO THE
WEEKEND. UPPER FLOW TURNS SE FRI AND SAT AND MID AND UPPER LEVEL
MOISTURE INCREASES THEN. GFS MODEL SHOWS AN EASTERLY WAVE OR TWO
THAT MAY ENHANCE LIFTING. EXPECT SOME CU TO DEVELOP THOSE AFTERNOONS
OVER THE MTNS...BUT DO NOT SEE MUCH CHANCE OF PRECIP FOR NOW. FLOW
TURNS SOUTHWEST AGAIN LATER SUN AND MON AS A WEAK TROUGH APPROACHES
FROM THE WEST. THAT WILL BRING A MINOR COOLING TREND AND A BIT MORE
NOCTURNAL COASTAL CLOUDINESS.

.SAN...NONE.

MM
Hazardous weather outlook, Jul 7, 5:00 AM PST, 10 hours before
CAZ042-043-048-050-055>058-060>062-081300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Diego

When
July 7, 3:00 PM PST to 3:45 PM PST
Where
San Diego County, 7 mi NE of (San)san Diego Intl
Reported by
NEWSPAPER
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365771.